Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Oncol. 1994 Nov;5(9):861-2.

Hepatitis C virus acute exacerbation during chemotherapy and radiotherapy for oesophageal carcinoma.

Author information

  • 1Department of Medicine, Geneva University Hospital, Switzerland.

Abstract

AIMS:

We report the first case of an hepatitis C virus positive patient presenting with a solid tumor and developing an exacerbation of his hepatitis C after chemotherapy.

CASE REPORT:

A 56-year-old white male, previously infected with hepatitis C virus and treated for epidermoid carcinoma of the oesophagus, developed hepatitis (alamine aminotransferase 2376 U/l and aspartate aminotransferase 2262 U/l) after chemotherapy with cisplatin and vinblastine.

METHODS:

Polymerase chain reaction detected hepatitis C virus RNA in the serum during the acute phase, which returned to negative 14 weeks later.

DISCUSSION:

Viral replication was probably increased during immunosuppression induced by chemotherapy. Enhanced cellular immune response in the recovery phase was the most likely cause of the hepatitis.

CONCLUSIONS:

More attention should be paid to liver function tests in patients with a previous history of hepatitis C virus infection. Polymerase chain reaction identification of hepatitis C virus RNA can be a very useful tool that permits rapid diagnosis and appropriate management of such cases.

PMID:
7848891
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for HighWire
    Loading ...
    Write to the Help Desk